Tennessee, 2001

Damaging Wind in Tennessee, June 4, 2001

June 4, 2001 · NWS MRX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$4,000
Crop damage
$7,000
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 4, 9:14 PM EST, 1 minute earlier.

Area forecast discussion, Jun 4, 9:14 PM EST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1014 PM EDT MON JUN 4 2001

GUST FRONT CONTINUES TO MOVE NORTHEAST UP THE VALLEY WITH SEVERE
WINDS. ENOUGH INSTABILITY ON LAPS/MSAS WITH LI/S STILL TO -5 AND
CAPES TO 2000 J/KG. NOT MUCH CONVECTION OCCURRED OVER THE CENTRAL
VALLEY. SO EXPECT SOME CONVECTION TO CONTINUE TO FIRE ALONG THIS GUST
FRONT IN PARTS OF THE CENTRAL VALLEY...ENOUGH TO BUMP POPS BACK UP
TO 50 PERCENT. OTHERWISE...THE REST OF THE FORECAST SEEMS ON TARGET
TONIGHT...BUT MAY BUMP UP TEMPS WITH DEW POINTS IN THE MID 60S
AND LOWER 70S.

.MRX...
NC...NONE.
TN...NONE.
VA...NONE.

RBP

In the hours before

Special weather statement, Jun 4, 7:06 PM EST, 2 hours 9 minutes before
TNZ012>018-035>047-067>074-VAZ001-002-005-006-008-050100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
806 PM EDT MON JUN 4 2001

...SEVERE THUNDERSTORM WATCH #362 HAS EXPIRED...
...SEVERE THUNDERSTORM WATCH #363 HAS BEEN CANCELED...

THE SEVERE THUNDERSTORM WATCH HAS EXPIRED FOR THE FOLLOWING
COUNTIES...KNOX...ROANE...BLOUNT...MORGAN...LOUDON...UNION...SCOTT...
CLAIBORNE...ANDERSON...GRAINGER...SEVIER...CAMPBELL AND JEFFERSON.

THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR THE FOLLOWING
COUNTIES...WASHINGTON...WISE...CITY OF NORTON...LEE...CARTER...
UNICOI...COCKE...SULLIVAN...RUSSELL...HAWKINS...JOHNSON...CITY OF
BRISTOL...SCOTT...GREENE...HAMBLEN AND HANCOCK.

THE THUNDERSTORMS ACROSS SOUTHWEST VIRGINIA...NORTHEAST
TENNESSEE...THE NORTHERN PLATEAU...THE CENTRAL VALLEY...AND THE
SMOKY MOUNTAINS HAVE DISSIPATED. NO ADDITIONAL THUNDERSTORMS ARE
EXPECTED TO DEVELOP OVER THE NEXT TWO HOURS. THEREFORE THE WATCHES
HAVE EITHER BEEN ALLOWED TO EXPIRE OR HAVE BEEN CANCELED.

THUNDERSTORMS ACROSS THE SOUTHERN VALLEY WILL SLOWLY CONTINUE TO
DEVELOP TOWARD THE CENTRAL VALLEY...AND MOVE IN AFTER 10 PM EDT.

STAY TUNED TO THIS STATION FOR THE LATEST FORECAST...STATEMENTS AND
WARNINGS.

RBP
Local storm report, Jun 4, 8:09 PM EST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
909 PM EDT MON JUN 4 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0735 PM    2 E MONTEAGLE             TN   .75 INCH HAIL
06/04/01   MARION                         REPORTED BY POLICE
                                          DEPARTMENT

0843 PM    5 SE JASPER               TN    MPH TSTM WIND GUST
06/04/01   MARION                         TREES DOWN ON I-24
                                          REPORTED BY AMATEUR RADIO

0845 PM    1 S RED BANK              TN   60 MPH TSTM WIND GUST
06/04/01   HAMILTON                       TREES DOWN REPORTED BY
                                          AMATEUR RADIO
Local storm report, Jun 4, 9:04 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
1004 PM EDT MON JUN 4 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0927 PM    SOUTHERN                  TN   WIND DAMAGE
06/04/01   BRADLEY                        TREES DOWN. REPORTED BY
                                          DISPATCH.

0957 PM    ATHENS                    TN   63 MPH TSTM WIND GUST
06/04/01   MCMINN                         REPORTED BY EMA DIRECTOR.

DAE
Local storm report, Jun 4, 9:05 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
1005 PM EDT MON JUN 4 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0927 PM    SOUTHERN                  TN   WIND DAMAGE
06/04/01   BRADLEY                        TREES DOWN. REPORTED BY
                                          DISPATCH.

0957 PM    ATHENS                    TN   63 MPH TSTM WIND GUST
306/04/01   MCMINN                         REPORTED BY EMA DIRECTOR.

DAE
Local storm report, Jun 4, 9:06 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
1006 PM EDT MON JUN 4 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0927 PM    SOUTHERN                  TN   WIND DAMAGE
06/04/01   BRADLEY                        TREES DOWN. REPORTED BY
                                          DISPATCH.

0957 PM    ATHENS                    TN   63 MPH TSTM WIND GUST
C06/04/01   MCMINN                         REPORTED BY EMA DIRECTOR.

DAE
Local storm report, Jun 4, 9:07 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
1007 PM EDT MON JUN 4 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0927 PM    SOUTHERN                  TN   WIND DAMAGE
06/04/01   BRADLEY                        TREES DOWN. REPORTED BY
                                          DISPATCH.

0957 PM    ATHENS                    TN   63 MPH TSTM WIND GUST
06/04/01   MCMINN                         REPORTED BY EMA DIRECTOR.

DAE

The radar

The Knoxville radar (KMRX), 113 km away, was scanning. The volume nearest the first event began at 02:15 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Monroe

When
June 4, 9:15 PM EST
Where
Monroe County, Madisonville
Property damage
$4,000
Crop damage
$7,000
Reported by
TRAINED SPOTTER
Coordinates
35.517, -84.367

Trees and power lines down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2001Every state in 2001This day in weather historyWarnings in Tennessee, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5251968.